MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT FOLATE (FOL); FOLATE IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT FOLATE (FOL); FOLATE IMMUNOASSAY
Model Number N/A
Medical Device Problem Codes High Readings (2459); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report discordant advia centaur xpt folate (fol) results obtained on patient samples.Siemens is investigating.
 
Event or Problem Description
Discordant advia centaur xpt folate (fol) results were obtained on patient samples and reported to the physician(s).The customer observed clumping in the reagent readypack, and performed repeat folate testing on an alternate advia centaur system.The repeat folate results were reported to the physician(s) as the corrected results.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant advia centaur xpt folate (fol) results.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00063 was filed on (b)(6) 2020 for discordant advia centaur xpt folate (fol) results were obtained on patient samples.(b)(6) 2020 - correction b3: date of event was on (b)(6) 2020 until around 01.00 am (b)(6) 2020.B4: date notified was (b)(6) 2020.(b)(6) 2020 - additional information: the advia centaur xpt folate reagent readypack, lot 288, pack id (b)(4) had an acceptable valid calibration on (b)(6) 2020.The customer has not observed other reagent readypacks with clumped non-suspended paramagnetic particles since (b)(6) 2020.(b)(6) 2020 - additional information: date of testing: (b)(6) 2020.Instrument sn: (b)(6) & (b)(6).Sid: (b)(6).Initial result: 5.8 ug/l (ng/ml).Repeat result: 4.1 ug/l (ng/ml).Siemens healthcare diagnostics is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00063 was filed (b)(6) 2020, mdr 1219913-2020-00063 supplemental report 1 was filed on (b)(6) 2020 and mdr 1219913-2020-00063 supplemental report 2 was filed on (b)(6) 2020.(b)(6) 2020 - additional information: an analysis of the frequency of reports of aggregated paramagnetic particles (pmp) for advia centaur folate reagent lot 288 was performed.This is the only complaint received for reagent lot 288 yielding a frequency of 2.44% for great britain and 0.02%, globally.Siemens has investigated the customer's issue of advia centaur xpt folate discordant patient results observed with reagent lot 288 and evidence of clumping in one reagent readypack.The clumping observed is typical of a reagent readypack that has been shipped or stored inverted for an extended amount of time.There have been no other observations of clumping with reagent lot 288 at this site.Since there have been no additional observations of clumping reagent at this site, this indicates that the potential cause of the clumping solid phase is isolated to shipping or storage that affected only one specific reagent readypack.Siemens previously conducted an investigation regarding the appearance of aggregated paramagnetic particles pellets in solid phase reagents for the advia centaur, advia centaur xp, and advia centaur cp systems.This investigation concluded that during storage, the paramagnetic particles in the solid phase reagent well settle and form a pellet at the bottom of the primary reagent packs.To ensure optimum assay performance on the advia centaur, advia centaur xp, and advia centaur cp systems, it is critical that reagents are handled correctly during shipment and storage, and that operators mix the reagents correctly before use.The customer is currently operational.The instruction for use (ifu) under the preparing reagents states the following: "mix all primary reagent packs by hand before loading them onto the system.Visually inspect the bottom of the reagent pack to ensure that all particles are dispersed and resuspended.For detailed information about preparing the reagents for use, refer to the system operating instructions." the assay is performing within specification.No further evaluation of the device is required.Section h6 device, method, result and conclusion codes were updated to reflect the additional information.
 
Additional Manufacturer Narrative
Mdr 1219913-2020-00063 was filed 17-feb- 2020 and mdr 1219913-2020-00063 supplemental report 1 was filed on 28-feb-2020.10-mar-2020 - additional information: customer assay kits are initially moved into inventory stores and then into the laboratory for use.As outlined in the instruction for use (ifu), reagents are mixed end to end until all the particles are dispersed and resuspended.There are no reports of the reagent kits arriving to the laboratory warm, inverted or being treated differently during shipping compared to other assay reagent kits that were received.The assay reagent kits are stored in a temperature monitored refrigerator in the laboratory.Siemens healthcare diagnostics is investigating.

Brand Name
ADVIA CENTAUR XPT FOLATE (FOL)
Common Device Name
FOLATE IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key9717705
Report Number1219913-2020-00063
Device Sequence Number16233573
Product Code CGN
UDI-Device Identifier00630414204192
UDI-Public00630414204192
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K010050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2020
Device Model NumberN/A
Device Catalogue Number10310308
Device Lot Number40783288
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer02/19/2020
03/10/2020
04/29/2020
Initial Report FDA Received Date02/17/2020
Supplement Report FDA Received Date02/28/2020
04/01/2020
05/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1